Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 27, 2018, 4:40 AM CST for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2018, 4:40 AM CST (10:40 UTC)
- Expired
- Jan 27, 2018, 7:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 19 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WGUS54 KHGX 271040
FFWHGX
TXC039-071-167-201-271330-
/O.NEW.KHGX.FF.W.0001.180127T1040Z-180127T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
440 AM CST SAT JAN 27 2018
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northwestern Galveston County in southeastern Texas...
Western Chambers County in southeastern Texas...
East central Brazoria County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 730 AM CST.
* At 435 AM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen near Clear Creek and
Egret Bay Boulevard. Flash flooding is expected to begin
shortly. Law enforcement reporting high water on some roadways
in League City and frontage roads I-610 East near I-10.
* Some locations that will experience flooding include...
Southeastern Pasadena, northeastern League City, Baytown, Galveston
Causeway, Texas City, La Porte, Dickinson, La Marque, Santa Fe,
Seabrook, Hitchcock, Beach City, Kemah, Taylor Lake Village, El
Lago, Bayou Vista, Shoreacres, Clear Lake Shores, Tiki Island and
Cove.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2974 9471 2965 9501 2951 9499 2955 9476
2954 9477 2954 9478 2947 9495 2944 9490
2944 9489 2937 9482 2937 9483 2918 9502
2917 9510 2917 9511 2976 9504 2985 9467
$$1 follow-up statement
359
WGUS74 KHGX 271210
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
610 AM CST SAT JAN 27 2018
TXC039-071-271217-
/O.CAN.KHGX.FF.W.0001.000000T0000Z-180127T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chambers TX-Brazoria TX-
610 AM CST SAT JAN 27 2018
...THE FLASH FLOOD WARNING FOR WESTERN CHAMBERS AND EAST CENTRAL
BRAZORIA COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 2970 9498 2966 9498 2965 9501 2951 9499
2952 9493 2949 9490 2947 9495 2944 9490
2940 9487 2937 9482 2937 9483 2918 9502
2940 9508 2967 9505
$$
TXC167-201-271330-
/O.CON.KHGX.FF.W.0001.000000T0000Z-180127T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Galveston TX-Harris TX-
610 AM CST SAT JAN 27 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CST FOR
NORTHWESTERN GALVESTON AND SOUTHEASTERN HARRIS COUNTIES...
At 607 AM CST, Doppler radar and automated rain gauges indicated
that heavy rain was moving out of the area. Up to three inches of
rain have already fallen. Flash flooding is already occurring and
reports continue of high water on frontage roads. The roadways
should continue to improve in the coming hour.
Some locations that will experience flooding include... Southeastern
Pasadena, northeastern
League City, Galveston Causeway, Texas City, La Porte, Dickinson, La
Marque, Santa Fe, Seabrook, Hitchcock, Kemah, Taylor Lake Village,
El Lago, Bayou Vista, Shoreacres, Clear Lake Shores, Tiki Island,
Morgan's Point, San Leon and Bacliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2970 9498 2966 9498 2965 9501 2951 9499
2952 9493 2949 9490 2947 9495 2944 9490
2940 9487 2937 9482 2937 9483 2918 9502
2940 9508 2967 9505
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 4:21 AM CST, 19 minutes earlier.
Area forecast discussion, Jan 27, 4:21 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
421 AM CST Sat Jan 27 2018
.DISCUSSION...
Getting to be a busy morning. Showers and thunderstorms forming in
the moist convergence axis from south of Sargent 50 nm to Freeport
to east side of Houston. HRRR guidance highlighted this area in
previous runs that warranted an update and succeeding runs have
continued to focus on this area. Have added locally heavy rainfall
with accumulations of 1-3" possible across the Galveston/Eastern
Harris/Liberty/Chambers counties. Low level shear is enough but
should be waning in the coming hours so can't rule out a brief
spinner. Fog this morning areawide with some patchy fog with
visibilities 1/2-2 miles also possible near the coast this
morning with a mixture of precip and fog.
As the s/w near BRO lifts northeast will likely see the showers
in the Gulf intensify and then storms mid morning waning over SETX
with a little subsidence in the wake of the s/w. Frontal lift with
the incoming cold front weakening through the afternoon hours will
probably see precip with the front but not nearly the intensity
that is ongoing at press time around Galveston County.
Drier air filters in tonight and Sunday with relatively warm
conditions in the wake of the front Sunday. Second push of
drier/cooler (more continental in nature) arrives Monday and have
undercut guidance for RH based on the depth and magnitude of the
dry air. May see some slightly elevated fire weather conditions
Monday.
Dry rain-free weather should be in store for the area Monday
through Wednesday with ridging in control. During the day
Wednesday the ridging is sliding away and return flow develops
and entrance region of LLJ dips into NETX then overnight into CWA
and rain chances return. Thu-Sat...have favored the ECMWF solution
with rain chances and a cold front slowing and stalling across the
region. Correspondingly warmer temperature than the GFS and it's
more progressive pattern.
45
&&
.MARINE...
Increasing shower and thunderstorm chances are expected across the
marine areas today as a series of disturbances lift up the Upper
Texas Coast. Periods of sea fog will be possible across the waters
outside of this activity and some of this fog may be dense at times
along the coast. A cold front clearing the waters this evening will
push rain and fog out of the waters with elevated winds and waves
behind the front expected tonight through Monday. Onshore flow
briefly resumes mid-week before another cold front reaches the
waters Thursday or Friday.
Huffman
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 69 51 66 40 63 / 30 10 0 0 0
Houston (IAH) 68 56 65 44 63 / 60 20 0 0 0
Galveston (GLS) 61 54 61 47 58 / 90 30 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Dense Fog Advisory until noon CST today for the following zones:
Coastal waters from Freeport to the Matagorda Ship Channel
out 20 NM...Coastal waters from High Island to Freeport out
20 NM...Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CST early this
morning for the following zones: Waters from Freeport to
the Matagorda Ship Channel from 20 to 60 NM...Waters from
High Island to Freeport from 20 to 60 NM.
&&
Discussion...45
Aviation/Marine...14Hazardous weather outlook, Jan 27, 4:28 AM CST, 12 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 428 AM CST Sat Jan 27 2018 TXZ163-164-176>179-195>199-210>212-226-227-281030- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Houston-Madison- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 428 AM CST Sat Jan 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight .DAYS TWO THROUGH SEVEN...Sunday through Friday Slightly elevated fire weather conditions possible Monday with a surge of drier air. .SPOTTER INFORMATION STATEMENT... TXZ235-236-281030- Jackson-Matagorda- 428 AM CST Sat Jan 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight .DAYS TWO THROUGH SEVEN...Sunday through Friday .SPOTTER INFORMATION STATEMENT... GMZ330-335-350-355-370-375-281030- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 428 AM CST Sat Jan 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Strong thunderstorms and fog through mid morning mainly south through east of Freeport and across Galveston Bay. The stronger storms could be capable very heavy rainfall and brief gusty winds with visibilities of less than 1/2 mile. .DAYS TWO THROUGH SEVEN...Sunday through Friday .SPOTTER INFORMATION STATEMENT... TXZ200-213-214-237-238-281030- Brazoria-Chambers-Galveston-Harris-Liberty- 428 AM CST Sat Jan 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Heavy rainfall possible with widespread showers and thunderstorms through mid morning. Areas from Galveston county to Chambers and southeastern Liberty will likely receive 1 to 2 inch amounts with some areas near 4 to 5 inches. .DAYS TWO THROUGH SEVEN...Sunday through Friday .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:17 AM CST | Marine Dense Fog Advisory | HGX | 9 hr | |
| Jan 27, 4:11 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 3 hr |
| Jan 27, 6:23 AM CST | Areal Flood Advisory | HGX | Chambers, Galveston | 112 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.